Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

October 24, 2021Fulton County, Illinois

NWS Lincoln, IL issued this special weather statement at Oct 24, 2021, 8:09 PM CDT for Fulton County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 24, 2021, 8:09 PM CDT (01:09 UTC)
Expired
Oct 24, 2021, 8:45 PM CDT
In force
36 min
Issued by
NWS Lincoln, IL
Hail
0.50 in
Wind
30

County Fulton County, IL

The radar

The Lincoln radar (KILX), 69 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-286 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
467 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted.

994 
WWUS83 KILX 250109
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
809 PM CDT Sun Oct 24 2021
 
ILZ029-036-037-041-250145-
Tazewell-Peoria-Mason-Fulton-
809 PM CDT Sun Oct 24 2021

...Strong thunderstorms will impact portions of central Fulton,
western Tazewell, north central Mason and southwestern Peoria
Counties through 845 PM CDT...

At 809 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Trivoli to near Ipava. Movement was
northeast at 55 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Strong thunderstorms will be near...
  Trivoli around 815 PM CDT.
  Hanna City around 820 PM CDT.
  Peoria around 825 PM CDT.

Other locations in the path of these storms include St. David, Canton
and Glasford.

This includes Interstate 74 between mile markers 83 and 85.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 100 AM CDT for central
Illinois.

&&

LAT...LON 4081 8964 4030 9001 4024 9039 4062 9005
TIME...MOT...LOC 0109Z 229DEG 48KT 4063 8991 4029 9027 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

$$

NMB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Oct 24, 7:23 PM CDT, 46 minutes earlier.

Area forecast discussion, Oct 24, 7:23 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
723 PM CDT Sun Oct 24 2021

.SYNOPSIS...
Issued at 344 PM CDT Sun Oct 24 2021

Multiple severe weather hazards exist across central Illinois late
this afternoon and evening...including the potential for flash
flooding. Be sure to review your weather safety plan and stay
situationally aware.

&&

.SHORT TERM...(This evening through Monday)
ISSUED AT 344 PM CDT Sun Oct 24 2021

20z/3pm surface analysis shows a 997mb low over northwest Missouri
with a warm front extending eastward along a Kirksville...to
Taylorville...to Terre Haute line. Temperatures have surged well
into the 70s south of the boundary, while readings hover in the
50s to the north. As expected, a couple bands of convection are
developing within the warm sector of the system. The first extends
from near Macomb southwestward to Columbia, Missouri...while the
second is further west immediately along an advancing cold front
across western Missouri. Given high degree of wind shear in the
environment, all severe hazards will be possible as the storms
track through the area late this afternoon and evening. Damaging
wind gusts and large hail will be the primary threats: however, a
couple embedded tornadoes may develop along the lines...especially
this evening for locations along/south of I-72. Based on regional
radar trends and latest HRRR, it appears the western line of
convection will push across the I-57 corridor by around
midnight...then into Indiana shortly afterwards. As the surface
low lifts into north-central Illinois late tonight, showers will
wrap back into the area and will linger through at least midday
Monday before gradually tapering off and coming to an end from
west to east during the afternoon. Main weather story on Monday
will be the windy and colder conditions. After a brief warm-up
this evening when the warm front lifts north of I-72, temps will
crash late tonight and will remain in the lower to middle 50s on
Monday. In addition, strong NW winds gusting 30-40mph will make it
feel even chillier.

.LONG TERM...(Monday night through Sunday)
ISSUED AT 344 PM CDT Sun Oct 24 2021

High pressure will build into the region Monday night, resulting
in clearing skies and diminishing winds. With low temperatures
expected to drop into the middle 30s, think patchy frost is a
good bet across the Illinois River Valley. Further east, think
temps will remain a bit too warm in the upper 30s and lower
40s...and winds will remain too strong for frost formation. After
a chilly start to the day, ample sunshine will warm readings into
the upper 50s and lower 60s.

After that, another frontal boundary will swing into the Midwest
by the middle of the week. With the associated upper low cutting
off from the main flow, this system will be slow to arrive and
slow to depart. As a result, have delayed PoPs on Wednesday...and
these may need to be further reduced or even removed entirely if
trends continue. Have then gone with high PoPs Wednesday night
through Friday before the system finally departs by next weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 718 PM CDT Sun Oct 24 2021

Severe storms push through region during the first 6 hours of the
period as a frontal system progresses across the Midwest. Ceilings
will be vrb in nature, as a warm front stalls across the I-72
corridor, leaving lower ceilings across the northern sites. As the
cold front slides through, expecting ceilings to decrease back
into MVFR at all sites later tonight. Gusty winds will be possible
from south at SPI, DEC, and CMI, while remaining northerly at PIA
and BMI. Once the cold front swings through, winds increase from
the w, becoming nnw through Monday. Storms will impact the area
terminals through portions of the overnight, with the frontal
boundary moving across the Mississippi River currently. Expect
showers and storms, severe at times, throughout the first part of
tonight, possibly linger towards morning in far eastern Illinois.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 AM CDT Monday for ILZ027>031-036>038-
040>048.

Flood Watch until 7 AM CDT Monday for ILZ049>051-053.

Flash Flood Watch through Monday morning for ILZ051.

&&

SYNOPSIS...Barnes
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Baker
Hazardous weather outlook, Oct 24, 3:03 PM CDT, 5 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
303 PM CDT Sun Oct 24 2021

ILZ027>031-036>038-040>048-252015-
Cass-Champaign-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-
Menard-Peoria-Piatt-Schuyler-Stark-Tazewell-Vermilion-Woodford-
303 PM CDT Sun Oct 24 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

The threat for severe weather will be primarily this evening.
Large hail up to the size of quarters, damaging thunderstorm wind
gusts between 60-70 mph, and a few tornadoes will be possible.

Periods of heavy rainfall may lead to localized flash flooding.
Widespread amounts between 1-3" will be most common, but localized
amounts between 4-6" are possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Winds will remain gusty on Monday as the frontal system departs
the region. Occasional gusts to 35 mph will be possible during the
afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this evening.

ILZ049-050-053-252015-
Macon-Morgan-Scott-
303 PM CDT Sun Oct 24 2021

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

The threat for severe weather will be primarily this evening.
Large hail up to the size of quarters, damaging thunderstorm wind
gusts between 60-70 mph, and a few tornadoes will be possible.

Periods of heavy rainfall may lead to localized flash flooding.
Widespread amounts between 1-3" will be most common, but localized
amounts between 4-6" are possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Winds will remain gusty on Monday as the frontal system departs
the region. Occasional gusts to 35 mph will be possible during the
afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this evening.

ILZ051-252015-
Sangamon-
303 PM CDT Sun Oct 24 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TONIGHT...

The threat for severe weather will be primarily this evening.
Large hail up to the size of quarters, damaging thunderstorm wind
gusts between 60-70 mph, and a few tornadoes will be possible.

Periods of heavy rainfall may lead to localized flash flooding.
Widespread amounts between 1-3" will be most common, but localized
amounts between 4-6" are possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Winds will remain gusty on Monday as the frontal system departs
the region. Occasional gusts to 35 mph will be possible during the
afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this evening.

ILZ052-054>057-061>063-066>068-071>073-252015-
Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Moultrie-Richland-Shelby-
303 PM CDT Sun Oct 24 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

The threat for severe weather will ramp up this evening. Large
hail up to the size of quarters, damaging thunderstorm wind gusts
between 60-70 mph, and a few tornadoes will be possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Winds will remain gusty on Monday as the frontal system departs
the region. Occasional gusts to 35 mph will be possible during the
afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this evening.

Shimon

In the hours before

Local storm report, Oct 24, 7:39 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
739 PM CDT SUN OCT 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND DMG     SHERMAN                 39.89N 89.61W
10/24/2021                   SANGAMON           IL   EMERGENCY MNGR

            TREE DOWN ON ROAD. TIME ESTIMATED.

&&
Local storm report, Oct 24, 7:55 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
755 PM CDT SUN OCT 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      BRYANT                  40.47N 90.10W
10/24/2021                   FULTON             IL   EMERGENCY MNGR

            WATER FLOWING OVER RT. 100.

&&
Local storm report, Oct 24, 7:57 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
757 PM CDT SUN OCT 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      BRYANT                  40.47N 90.10W
10/24/2021                   FULTON             IL   EMERGENCY MNGR

            WATER FLOWING OVER RT. 100.

0650 PM     FLASH FLOOD      4 N RUSHVILLE           40.18N 90.56W
10/24/2021                   SCHUYLER           IL   LAW ENFORCEMENT

            VEHICLE SWEPT OFF ROAD AND DRIVER WAS
            RESCUED. NUMEROUS OTHER REPORTS OF FLOODING
            IN THE COUNTY ALONG THE LAMOINE RIVER BASIN.

0625 PM     HAIL             LITERBERRY              39.85N 90.20W
10/24/2021  M1.75 INCH       MORGAN             IL   TRAINED SPOTTER

0644 PM     HAIL             LITERBERRY              39.85N 90.20W
10/24/2021  M1.00 INCH       MORGAN             IL   TRAINED SPOTTER

0645 PM     HAIL             2 SE PETERSBURG         39.99N 89.82W
10/24/2021  M1.00 INCH       MENARD             IL   PUBLIC

            TIME ESTIMATED.

0520 PM     TSTM WND DMG     PEKIN                   40.57N 89.64W
10/24/2021                   TAZEWELL           IL   EMERGENCY MNGR

            TREE LIMBS BLOWN DOWN. TIME ESTIMATED.

0545 PM     TSTM WND DMG     STANFORD                40.43N 89.22W
10/24/2021                   MCLEAN             IL   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN.

0615 PM     TSTM WND DMG     DOWNS                   40.40N 88.87W
10/24/2021                   MCLEAN             IL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

0617 PM     TSTM WND DMG     SOUTH JACKSONVILLE      39.71N 90.24W
10/24/2021                   MORGAN             IL   BROADCAST MEDIA

            TREE AND POWER LINE DAMAGE. TIME ESTIMATED.

0704 PM     TSTM WND DMG     SHERMAN                 39.89N 89.61W
10/24/2021                   SANGAMON           IL   EMERGENCY MNGR

            TREE DOWN ON ROAD. TIME ESTIMATED.

0559 PM     TSTM WND GST     1 SSW CENTRAL ILLINOIS  40.47N 88.92W
10/24/2021  M55 MPH          MCLEAN             IL   AWOS

            AWOS STATION KBMI CENTRAL ILLINOIS AIRPORT.

0615 PM     TSTM WND GST     DOWNS                   40.40N 88.87W
10/24/2021  M60 MPH          MCLEAN             IL   EMERGENCY MNGR

0625 PM     TSTM WND GST     LITERBERRY              39.85N 90.20W
10/24/2021  M60 MPH          MORGAN             IL   TRAINED SPOTTER

&&
Special weather statement, Oct 24, 8:04 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Lincoln IL
804 PM CDT Sun Oct 24 2021

ILZ038-044>046-250145-
Vermilion-Piatt-McLean-Champaign-
804 PM CDT Sun Oct 24 2021

...Strong thunderstorms will impact portions of northeastern Piatt,
northwestern Vermilion, southeastern McLean and Champaign Counties
through 845 PM CDT...

At 803 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fisher to near Tolono. Movement was
northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Urbana and Thomasboro around 815 PM CDT.
  Rantoul and St. Joseph around 820 PM CDT.

Other locations in the path of these storms include Gifford, Ogden,
Fithian, Muncie, Oakwood, Rankin and Potomac.

This includes the following highways...
 Interstate 57 between mile markers 227 and 257.
 Interstate 72 between mile markers 176 and 182.
 Interstate 74 between mile markers 169 and 211.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for central and
east central Illinois.

&&

LAT...LON 3998 8839 4031 8848 4040 8830 4040 8794
      4049 8793 4049 8779 4010 8768
TIME...MOT...LOC 0103Z 243DEG 45KT 4028 8838 4002 8831

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Shimon
Special weather statement, Oct 24, 8:06 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Lincoln IL
806 PM CDT Sun Oct 24 2021

ILZ038-043>045-053-250145-
Macon-Piatt-De Witt-McLean-Champaign-
806 PM CDT Sun Oct 24 2021

...Strong thunderstorms will impact portions of Piatt, central De
Witt, southeastern McLean, west central Champaign and northeastern
Macon Counties through 845 PM CDT...

At 806 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wapella to near Oreana. Movement was east
at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Argenta around 820 PM CDT.

Other locations in the path of these storms include Farmer City,
Monticello, Mansfield and White Heath.

This includes the following highways...
 Interstate 72 between mile markers 150 and 175.
 Interstate 74 between mile markers 154 and 169.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for central and
east central Illinois.

&&

LAT...LON 4034 8846 3994 8841 3995 8897 4027 8894
TIME...MOT...LOC 0106Z 259DEG 26KT 4027 8889 3995 8891

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Shimon
Special weather statement, Oct 24, 8:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
809 PM CDT Sun Oct 24 2021

ILZ029-036-037-041-250145-
Tazewell-Peoria-Mason-Fulton-
809 PM CDT Sun Oct 24 2021

...Strong thunderstorms will impact portions of central Fulton,
western Tazewell, north central Mason and southwestern Peoria
Counties through 845 PM CDT...

At 809 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Trivoli to near Ipava. Movement was
northeast at 55 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Strong thunderstorms will be near...
  Trivoli around 815 PM CDT.
  Hanna City around 820 PM CDT.
  Peoria around 825 PM CDT.

Other locations in the path of these storms include St. David, Canton
and Glasford.

This includes Interstate 74 between mile markers 83 and 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 100 AM CDT for central
Illinois.

&&

LAT...LON 4081 8964 4030 9001 4024 9039 4062 9005
TIME...MOT...LOC 0109Z 229DEG 48KT 4063 8991 4029 9027

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

NMB

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:04 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Macon, Menard, Sangamon and 1 more41 min
Oct 24, 7:08 PM CDTFlash Flood WarningILXMcLean, Tazewell, Woodford3 hr
Oct 24, 7:38 PM CDTSpecial Weather StatementILXVermilion37 min
Oct 24, 7:48 PM CDTFlash Flood WarningILXMcLean, Tazewell3 hr
Oct 24, 7:58 PM CDTAreal Flood WarningILXFulton, Schuyler9 hr
Oct 24, 8:04 PM CDTSpecial Weather StatementILXChampaign, Vermilion41 min
Oct 24, 8:06 PM CDTSpecial Weather StatementILXDeWitt, Piatt39 min
Oct 24, 8:32 PM CDTRiver Flood WarningILXFulton, Knox71 hr
Oct 24, 8:32 PM CDTRiver Flood WarningILXFulton35 hr
Oct 24, 8:37 PM CDTRiver Flood WarningILXMcLean, Tazewell, Woodford14 hr
Oct 24, 9:25 PM CDTSpecial Weather StatementILXChampaign, Vermilion65 min
Oct 24, 9:51 PM CDTSpecial Weather StatementILXChristian24 min
Oct 24, 9:57 PM CDTTornado WarningILXChristian, Macon, Shelby21 min
Oct 24, 10:57 PM CDTSevere Thunderstorm WarningILXClay, Effingham33 min
Oct 25, 3:18 AM CDTWind AdvisoryILXChampaign, DeWitt, McLean, Piatt, Vermilion10 hr
Oct 25, 11:48 AM CDTRiver Flood WarningILXMarshall, Putnam47 hr
Oct 25, 11:50 AM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford12 days
Oct 25, 11:52 AM CDTRiver Flood WarningILXCass, Fulton, Mason21 days
Oct 25, 11:54 AM CDTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler22 days

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.